MAUDE Adverse Event Report: BIOMET MICROFIXATION STERNALOCK BLU SYSTEM SCREW, CANCELLOUS CROSS-DRIVE LOCKING 2.4 X 16MM TITANIUM; SCREW, FIXATION, BONE

BIOMET MICROFIXATION STERNALOCK BLU SYSTEM SCREW, CANCELLOUS CROSS-DRIVE LOCKING 2.4 X 16MM TITANIUM; SCREW, FIXATION, BONE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Information (3190)
Date of Event 03/06/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001032347-2019-00207 & 0001032347-2019-00208.
 
Event or Problem Description
It was reported that there was a revision due to a sternal complication.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001032347-2019-00207-1 & 0001032347-2019-00208-1.
 
Event or Problem Description
This follow-up report is being submitted to relay additional information.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Reported event was confirmed by review of evidence suggesting the revision was performed.Device history record (dhr) review was unable to be performed as the lot number of the device involved in the event is unknown.Root cause was unable to be determined.No product was returned and the distributor reported the parts were discarded.According to the pay-one-price form signed and submitted by the surgeon, the revision was due to sternal complications which indicates there is no alleged malfunction of the production and this could be due to patient condition.However, the surgeon signed 'yes' to if the revision is related in any way (even if not the primary cause) to the sternalock device utilized in the patient's original procedure.There is insufficient information and materials provided to make this determination.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.Multiple mdr reports were filed for this event, please see associated reports: 0001032347-2019-00207-2 & 0001032347-2019-00208-2.
 
Event or Problem Description
This follow-up report is being submitted to relay additional information.

Brand Name
STERNALOCK BLU SYSTEM SCREW, CANCELLOUS CROSS-DRIVE LOCKING 2.4 X 16MM TITANIUM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key8482775
Report Number0001032347-2019-00209
Device Sequence Number1955537
Product Code HRS
UDI-Device Identifier00841036141165
UDI-Public00841036141165
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K161896
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number73-2416
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/07/2019
Supplement Date Received by Manufacturer05/22/2019
07/28/2019
Initial Report FDA Received Date04/04/2019
Supplement Report FDA Received Date06/17/2019
07/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;